Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

How to stop lethargic feeling when taking champix?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
How to stop lethargic feeling when taking champix
Posted Sun, 5 Aug 2012 in General Health
Answered by Dr. Aparna Kohli 3 hours later
Thanks for writing in.
Congratulations on your efforts to quit smoking. I would like to point out that while the fatigue can be due to Champix, it is also one of the withdrawal symptoms seen in ex-smokers.
The fatigue due to Champix can be expected to wear off on its own in a few weeks. There is no active treatment available as such. If you still have this feeling after a few weeks, the only way would be to alter the dose or replace it with another drug.
However, there are several things you can do to deal with the lethargy which can arise due to withdrawal. These would include:
a. Staying active is one of the best ways of fighting this. A good 30-40 minute walk or jog can really help you deal with this
b. Stay hydrated. This would encompass taking some 2-3 litres of water a day
c. Keep yourself busy: Do something you like . It could be chatting, watching TV, going for a stroll or any thing at all
However, please see your physician if this lethargy is accompanied by weight loss, loss of appetite or cough

Hope this helps.
Let me know if I can address any more concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor